Antibiotics and alcohol can cause similar side effects, such as stomach upset, dizziness and drowsiness. Combining antibiotics and alcohol can increase these side effects.
A few antibiotics — such as metronidazole (Flagyl), tinidazole (Tindamax) and trimethoprim-sulfamethoxazole (Bactrim) — should not be mixed with alcohol because this may result in a more severe reaction. Drinking any amount of alcohol with these medications can result in side effects such as flushing, headache, nausea and vomiting, and rapid heart rate.
Keep in mind that some cold medicines and mouthwashes also contain alcohol. So check the label and avoid such products while taking these antibiotics.
Although alcohol doesn't reduce the effectiveness of most antibiotics, it can reduce your energy and delay how quickly you recover from illness. So, it's a good idea to avoid alcohol until you finish your antibiotics and are feeling better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Oct 2009 • 1 answer
Posted 2 Oct 2014 • 1 answer
Hi , just curious will I be safe to drink alcohol 24 hours after taking my last dose of metronidazo?
Posted 30 Oct 2015 • 0 answers
Posted 1 Apr 2016 • 2 answers
Posted 27 Apr 2016 • 6 answers